Alert archive / Wyoming / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 1, NWS Riverton, WY

April 14, 2016Fremont County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Apr 14, 2016, 1:35 PM MDT for Fremont County, Wyoming. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 14, 2016, 1:35 PM MDT (19:35 UTC)
Expired
Apr 14, 2016, 2:15 PM MDT
In force
40 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Fremont County, WY

The radar

The Riverton/Lander radar (KRIW), 16 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 14, 2:01 PM MDTTSTM WND GST 595 Nw Riverton, WYAUTOMATED SENSOR AT NWS RIVERTON REGISTERED 59 MPH WIND GUST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 7.6 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2016-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2016-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1662 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

416 
WUUS55 KRIW 141935
SVRRIW
WYC013-142015-
/O.NEW.KRIW.SV.W.0001.160414T1935Z-160414T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
135 PM MDT THU APR 14 2016

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN FREMONT COUNTY IN CENTRAL WYOMING...

* UNTIL 215 PM MDT

* AT 134 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LANDER...
  MOVING NORTHEAST AT 45 MPH.

  HAZARD...60 TO 65 MPH WIND GUSTS. 

  SOURCE...THE AUTOMATED SENSOR AT HUNT FIELD IN LANDER REPORTED A
           62 MPH WIND GUST. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  ARAPAHOE AROUND 145 PM MDT.
  RIVERTON AROUND 150 PM MDT.
  HIDDEN VALLEY AROUND 205 PM MDT.
  SHOSHONI AROUND 215 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4256 10844 4313 10904 4343 10844 4299 10762
TIME...MOT...LOC 1934Z 239DEG 48KT 4289 10868 

HAIL...<.75IN
WIND...60MPH
 
$$

JONES
3 follow-up statements
326 
WWUS55 KRIW 141952
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
152 PM MDT THU APR 14 2016

WYC013-142015-
/O.CON.KRIW.SV.W.0001.000000T0000Z-160414T2015Z/
FREMONT-
152 PM MDT THU APR 14 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM MDT
FOR SOUTHEASTERN FREMONT COUNTY...

AT 152 PM MDT...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS
LOCATED ACROSS THE CENTRAL WIND RIVER BASIN. THIS LINE OF STORMS IS
MOVING NORTHEAST AROUND 50 MPH.

HAZARD...60 TO 65 MPH WIND GUSTS. 

SOURCE...THE AUTOMATED SENSOR AT LANDER HUNT FIELD GUSTED TO 62 MPH
         SHORTLY AFTER 130 PM.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  ARAPAHOE AND RIVERTON AROUND 155 TO 205 PM MDT.
  SHOSHONI AND HIDDEN VALLEY AROUND 215 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4256 10844 4313 10904 4343 10844 4299 10762
TIME...MOT...LOC 1950Z 235DEG 45KT 4299 10852 

HAIL...<.75IN
WIND...60MPH
 
$$

JONES
778 
WWUS55 KRIW 142006
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
206 PM MDT THU APR 14 2016

WYC013-142015-
/O.CON.KRIW.SV.W.0001.000000T0000Z-160414T2015Z/
FREMONT-
206 PM MDT THU APR 14 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM MDT
FOR SOUTHEASTERN FREMONT COUNTY...

AT 205 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NORTH OF
RIVERTON MOVING EAST-NORTHEAST AROUND 55 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...AN AUTOMATED SENSOR AT THE NWS RIVERTON OFFICE REGISTERED A
         PEAK WIND TO 59 MPH AROUND 2 PM.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  HIDDEN VALLEY AROUND 210 PM MDT.
  SHOSHONI AROUND 215 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4256 10844 4277 10866 4323 10883 4343 10844
      4299 10762
TIME...MOT...LOC 2005Z 252DEG 48KT 4311 10829 

HAIL...<.75IN
WIND...60MPH
 
$$

JONES
869 
WWUS55 KRIW 142014
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
214 PM MDT THU APR 14 2016

WYC013-142022-
/O.EXP.KRIW.SV.W.0001.000000T0000Z-160414T2015Z/
FREMONT-
214 PM MDT THU APR 14 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FREMONT COUNTY
WILL EXPIRE AT 215 PM MDT...
                
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...GUSTY
WINDS TO AROUND 50 MPH ARE POSSIBLE IN THE VICINITY OF SHOSHONI
UNTIL 245 PM.

LAT...LON 4256 10844 4277 10866 4323 10883 4343 10844
      4299 10762
TIME...MOT...LOC 2009Z 239DEG 48KT 4311 10829 

$$

JONES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 11:55 AM MDT, 1 hour 40 minutes earlier.

Area forecast discussion, Apr 14, 11:55 AM MDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
1155 AM MDT THU APR 14 2016

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT

IMAGERY CONTINUES TO SHOW SPLIT FLOW NOW ACROSS THE CNTRL CONUS WITH
RIDGE OVR LOW....WHILE THE WRN CONUS IS FEELING THE INFLUENCE OF A
RELATIVELY STRONG UPSTREAM TROF COMING INTO THE PAC NW.  THE JET
ASSOCIATED W/ THIS TROF CURRENTLY STRETCHES FROM UNDER THE BASE OF
THE TROF...THRU NRN CA/NRN NV/AND INTO CNTRL CNTRL ID. SFC HAS
GENERALLY WEAK P GRAD ACROSS THE WEST ATTM...WITH WEAK LEE SIDE
TROFFING ACROSS ERN WY AND A WEAK SFC FRONT ACROSS CNTRL WY. LIGHT
RAIN SHOWER ACTIVITY ACROSS SOUTHWEST WY INCLUDING THE UPR GREEN
BASIN...WITH SOME CLEARING FURTHER TO THE WEST.

VERY COMPLEX WX SYSTEM CONTINUES OVER THE NEXT FEW DAYS.

TODAY...INCREASING ASCENT WITH UPPER DIFFLUENCE AHEAD OF THE NEXT
MAJOR TROF WILL ALLOW FOR INCREASING PRECIP WITH CONVECTIVE
ATTRIBUTES ACROSS WRN WY AS VIGOROUS FRONTOGENESIS TAKES PLACE
JUST TO THE WEST...ARRIVING NEAR THE WRN BORDER BY MID-DAY.
CYCLOGENESIS WILL ALSO PROCEED ACROSS NRN/NERN WY TODAY...WITH
SECONDARY CYCLOGENESIS JUST BEGINNING TO THE SOUTH ACROSS ERN CO.
AS THE FRONT PUSHES INTO THE WEST...PRECIP POTENTIAL WILL INCREASE
QUICKLY...MOVING E OF THE DIVIDE BY THIS AFTERNOON...THEN MOSTLY OUT
OF WY AFTER MIDNIGHT TONIGHT. SNOWFALL POTENTIAL OUT WEST WILL BE
GREATEST THIS MORNING THRU EARLY AFTERNOON WITH TOTAL ACCUMULATIONS
BY THIS EVENING REACHING TO 6 INCHES OVER THE HIGHER MOUNTAINS...AND
FROM A HALF TO 2 INCHES IN THE VALLEYS. E OF THE DIVIDE...SHOWERS
AND EMBEDDED THUNDERSTORMS WILL RULE BY MID TO LATE AFTERNOON AND
INTO THE EARLY EVENING PERIOD. THUNDERSTORMS WILL GENERALLY HAVE
MODEST MOISTURE AND LOW CAPE TO WORK WITH...BUT MODEST TO HIGH
SHEAR KEEPING THINGS GOING ANYWAY...ESPECIALLY JUST AHEAD OF AND AT
THE FRONT WHERE SFC BACKING OCCURS. STRONGER STORMS OF THE DAY WILL
LIKELY BE FOUND FROM CNTRL TO ERN FREMONT COUNTY AND INTO WRN
NATRONA COUNTY...THEN NORTH ACROSS JOHNSON COUNTY...WITH SMALL HAIL
AND VERY GUSTY WINDS POSSIBLE. ATTM...JOHNSON COUNTY LOOKS TO HAVE
THE BEST...BUT STILL LOW PROBABILITY...CHANCE FOR SUSTAINED STORM
ROTATION AND THEREFORE THE BEST CHANCE FOR AN ISOLATED SVR STORM OR
TWO...WITH (NEAR) LARGE HAIL...STRONG WINDS...AND EVEN A FUNNEL
CLOUD OR BRIEF TORNADO. OTHERWISE...HEAVIER SHOWERS MOVE E INTO THE
HIGH/CNTRL PLAINS OVERNIGHT WITH THE FRONT AS A LOSS OF ASCENT
OCCURS ACROSS THE WEST WHILE THE TROF AXIS APPROACHES AND HIGH P
BUILDS OVR THE REGION. AS MOST OF THE COLDER AIR WILL NOT ARRIVE
UNTIL AFTER FRONTAL PASSAGE...RAIN MIXED WITH SNOW OR JUST SOME WET
SNOW WILL NOT ARRIVE UNTIL AFTER MIDNIGHT FOR MOST OF CNTRL/SRN WY.
SO...SNOW ACCUMULATION SHOULD RANGE FROM A HALF INCH OR LESS FOR
MOST LOCATIONS...TO PERHAPS AN INCH ACROSS SRN SWEETWATER COUNTY.

THRU FRI MORNING...ANOTHER INCH OR SO OF SNOW COULD FALL ACROSS SRN
SWEETWATER COUNTY. OTHERWISE...THE UPR TROF NOW LOOKS TO DEVELOP TWO
CLOSED CIRCULATIONS...ONE ACROSS MT AND THE OTHER OVR THE SW
CONUS...WITH STILL TWO AREAS OF VIGOROUS CYCLOGENESIS LIKELY TO
OCCUR...ONE TO THE S OVER SERN COLORADO/NRN NM...AS THE BASE OF THE
TROF AND JET SWINGS TO THE WEST OF THAT AREA....THE OTHER WELL TO
THE NE INTO WRN ND. AN ELONGATED PLUME OF MOISTURE WILL BE CO-
LOCATED WITH A WCB FROM/ACROSS THE SRN ROCKIES...NE ALL THE WAY TO
MINNESOTA. WHILE A RATHER VIGOROUS RETURN OF MOISTURE CAN STILL BE
EXPECTED NEAR OUR FA...MOST OF IT LOOKS TO EXIST ACROSS PORTIONS OF
ERN/SERN WY FROM LATE FRIDAY AFTERNOON TO THE END OF THE FCST. THE
SECONDARY CIRCULATION OVR MT WILL ALLOW FOR ONLY MODEST CHCS FOR
PRECIP ACROSS THE NRN MOUNTAINS AND ADJACENT AREAS OVR THE SAME
PERIOD WITH MUCH LESS MOISTURE TO WORK WITH. TO THE SOUTH...THE AREA
EAST OF A LINE FROM NEAR EVANSTON TO MIDWEST...NORTH OF THE
NEARLY STATIONARY FRONT...WILL BE THE AREA WITH THE BEST OVERALL
PRECIP POTENTIAL UNDER THE AREA OF GREATEST ASCENT OVR WY. WHILE
RAIN OR RAIN MIXED WITH SNOW WILL BE MOST PREVALENT FOR MOST OF
PRECIP FRIDAY AFTERNOON...BY FRI EVENING...CHANGEOVER TO ALL SNOW
WILL PROBABLY OCCUR FAIRLY QUICKLY WITH H7 TEMPS QUICKLY
DECREASING TO -5 TO -6 DEG C. OVERNIGHT FRIDAY THRU SAT
MORNING...CURRENTLY EXPECTING GENERALLY LESS THAN AN INCH FOR MOST
LOCATIONS E AND W OF THE DIVIDE...BUT ANOTHER 1 TO 2 INCHES
POSSIBLE FOR AREAS BETWEEN ERN SWEETWATER...AND SRN NATRONA
COUNTY...1 TO 3 INCHES OVR THE BIGHORN MOUNTAINS...AND UP TO 4
INCHES OVER CASPER MOUNTAIN.

SAT THRU SAT NIGHT...WITH SOME ADVANCEMENT OF THE UPR TROF TO THE
EAST...THE MID LVL SFC FRONT...ALTHOUGH STILL NEARLY
STATIONARY...SHOULD SAG S AND E SOME...KEEPING LOW END CHCS FOR
PRECIP...MIXED RAIN/SNOW...TO ALL SNOW...ACROSS SRN AND ECNTRL
WY...WITH BEST CHCS OCCURRING FROM EXTREME ERN SWEETWATER COUNTY
ACROSS SRN NATRONA COUNTY. HEAVIEST SNOWFALL WILL BE LOCATED OVR
CYS'S AREA FOR THE MOST PART...HOWEVER SWEETWATER...ERN
FREMONT...AND NATRONA COUNTIES MAY ALL SEE FROM A HALF TO 2 INCHES
OF HEAVY WET SNOWFALL BY SUNRISE SUNDAY.

.LONG TERM...SUNDAY THROUGH THURSDAY

SYNOPSIS...UPPER LOW PRESSURE SYSTEM OVER THE FOUR CORNERS AREA WILL
GRADUALLY WEAKEN AND MOVE OUT INTO THE PLAINS BY MIDWEEK. CHANCES OF
RAIN AND SNOW SHOWERS WILL CONTINUE THROUGH MONDAY MAINLY ALONG AND
SOUTH OF A CASPER TO ROCK SPRINGS LINE WITH DRY AND MILDER
CONDITIONS ACROSS THE NORTHWEST HALF OF THE AREA.  DRY AND MILDER
WEATHER UNDER A RIDGE OF HIGH PRESSURE WILL PREVAIL TUESDAY THROUGH
THURSDAY.

DISCUSSION...UPPER LOW PRESSURE SYSTEM OVER NORTHWEST NEW MEXICO
SUNDAY MORNING IS FORECAST BY ALL MEDIUM-RANGE GUIDANCE TO GRADUALLY
FILL AND FRAGMENT SUNDAY AND MONDAY UNDER UPPER RIDGE FOLDING ACROSS
THE NORTHERN ROCKIES.  SURFACE HIGH PRESSURE OVER THE NORTHERN
PLAINS WILL KEEP COOL LOW LEVEL NORTHEAST FLOW ACROSS THE CENTRAL
AND SOUTH THROUGH MONDAY.  GFS AND ECMWF SHOW SOME DIFFERENCES IN
PRECIPITATION PLACEMENT AS UPPER LOW FRAGMENTS INTO CENTRAL ROCKIES
WITH ECMWF WRAPPING MORE PRECIPITATION BACK INTO EAST CENTRAL AND
SOUTHWEST WYOMING ON MONDAY.   THERE IS LOW CONFIDENCE IN MODELS
DEPICTION OF A NICE NEAT COMMA HEAD WRAPPING BACK FROM LINE OF
CONVECTION ACROSS THE SOUTHERN/CENTRAL PLAINS AS THINGS WILL
INEVITABLY GET A LITTLE MESSIER. FORECAST PUTS HIGHER CHANCE POPS
ALONG AND SOUTH OF A CASPER TO ROCK SPRINGS LINE ON SUNDAY WITH AN
OVERALL DECREASING TREND FROM THE SOUTHWEST SUNDAY NIGHT AND MONDAY.
TEMPERATURES ALOFT WILL REMAIN COLD ENOUGH FOR MOSTLY SNOW FROM
EASTERN SWEETWATER COUNTY ACROSS NATRONA COUNTY INTO MONDAY
MORNING...BUT SNOWFALL AMOUNTS SHOULD BE LIGHT.

HIGH OVER LOW PATTERN IS EXPECTED TO SLOWLY PROGRESS INTO THE HIGH
PLAINS ON TUESDAY WITH WARMER AIRMASS AND MID-APRIL SUN BRINGING
MILDER MORE SPRING-LIKE TEMPERATURES INTO THE SOUTH AND EAST
CENTRAL.  GFS IS QUICKER TO FLATTEN UPPER RIDGE OVER THE ROCKIES ON
THURSDAY...BRINGING THE FIRST IN A SERIES OF NORTHERN STREAM
SHORTWAVES IN SPLIT FLOW INTO THE NORTHERN ROCKIES.   ECWMF SHOWS
SLOWER PROGRESSION...WEAKER NORTHERN STREAM IN THIS SPLIT FLOW.
FORECAST BRINGS SLIGHT CHANCE POPS INTO NW MTNS THURSDAY.  WARMING
TREND WILL CONTINUE ACROSS THE REST OF THE AREA WITH MOST LOWER
CENTRAL BASINS SEEING HIGHS IN THE 70S ON THURSDAY.

&&

.AVIATION.../18Z ISSUANCE/

WEST OF THE CONTINENTAL DIVIDE...KJAC/KRKS/KPNA/KBPI ROUTES

A COLD FRONT CONTINUES TO MOVE THROUGH THE AREA...AND WILL
CONTINUE THROUGH 00Z THIS EVENING FOR THE WESTERN TERMINALS. SOME
TERMINALS HAVE ALREADY SEEN THE FRONT PASSAGE...WITH THE RESULTANT
SHOWERS AND THUNDERSTORMS AND WIND SHIFT. MVFR TO IFR CONDITIONS
WILL BE POSSIBLE IN SHOWER ACTIVITY. AS THE FRONT
PROGRESSES...THESE SHOWERS WILL BECOME MORE WIDESPREAD...WITH
GUSTY WINDS POSSIBLE AT REMAINING TERMINALS. MOUNTAIN TOPS WILL
REMAIN OBSCURED IN ONGOING PRECIPITATION. MUCH OF THE SHOWER
ACTIVITY DOES LOOK TO RELAX AFTER 00Z THIS EVENING...THOUGH SOME
ISOLATED ACTIVITY WILL REMAIN THROUGH THE REMAINDER OF THE
FORECAST PERIOD.

EAST OF THE CONTINENTAL DIVIDE...KCPR/KCOD/KRIW/KWRL/KLND ROUTES

TODAY REMAINS THE MAIN PERIOD OF CONCERN...AS A COLD FRONT
PROGRESSES THROUGH THE AREA. SHOWERS AND THUNDERSTORMS WILL SPREAD
EAST OF THE DIVIDE THIS AFTERNOON...WITH EASTERN WYOMING SEEING
THE FRONTAL PASSAGE BY 04Z THIS EVENING. THOUGH SHOWER ACTIVITY
WILL WEAKEN OVERNIGHT...SOME LINGERING SHOWERS WILL BE POSSIBLE.
ANY TERMINALS EXPERIENCING SHOWER ACTIVITY MAY SEE MVFR TO IFR
CONDITIONS IN ANY HEAVIER RAIN. THE MOUNTAIN PASSES WILL SEE THE
CONVERSION TO SNOWFALL OVERNIGHT...WITH THE AVIATION PASSES
BECOMING HAZARDOUS AT TIMES. MOUNTAIN TOPS WILL BE OBSCURED WITH
THE FRONT PASSAGE AND LINGERING SHOWER ACTIVITY.

&&

.FIRE WEATHER...

TODAY...SEASONALLY WARM EAST OF THE DIVIDE...COOL TO COLD ACROSS THE
WEST. MODERATE FIRE DANGER OVER PORTIONS EAST OF THE DIVIDE DUE TO A
VERY GUSTY WEST TO SOUTHWEST WIND DEVELOPING FROM SOUTHERN LINCOLN
COUNTY...NORTHEAST ACROSS NATRONA AND JOHNSON COUNTIES. RELATIVE
HUMIDITY...HOWEVER... WILL ONLY BOTTOM OUT IN THE MID 20S AT BEST
TODAY. ISOLATED THUNDER WILL BE A POSSIBILITY ACROSS MOST OF WYOMING
TODAY...WITH A FEW STRONG THUNDERSTORMS FOUND ACROSS JOHNSON COUNTY
LATER THIS AFTERNOON AND EARLY EVENING. FIRE DANGER WILL BE LOW FOR
ALL LOCATIONS ON FRIDAY WITH INCREASED MOISTURE...LOW RH VALUES AND
RELATIVELY BENIGN WINDS.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BRAUN
LONG TERM...AEM
AVIATION...BRANHAM
FIRE WEATHER...BRAUN
Hazardous weather outlook, Apr 14, 2:52 AM MDT, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
252 AM MDT THU APR 14 2016

WYZ001>020-022>030-151200-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
252 AM MDT THU APR 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SNOW SHOWERS WEST...RAIN SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS
EAST. SOME STORMS COULD BE STRONG...PRODUCING SMALL HAIL AND
STRONG WIND GUSTS. STRONGEST STORMS OF THE DAY ARE EXPECTED
ACROSS NORTHERN JOHNSON COUNTY...WHERE NEAR SEVERE HAIL...WIND
GUSTS TO 50 MPH...AND EVEN A FUNNEL CLOUD OR TWO MAY BE FOUND.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FRIDAY...A CHANCE OF RAIN AND SNOW...BEST ACROSS THE NORTHWEST.

FRIDAY NIGHT AND SATURDAY...STRONG NORTHEAST WIND COMBINED WITH
SNOW SHOWERS...CAUSING SLICK CONDITIONS AND LIMITED
VISIBILITY...WILL BE POSSIBLE ALONG INTERSTATE 80 FROM ROCK
SPRINGS EASTWARD. ACCUMULATING SNOW AND SLICK CONDITIONS ALSO
POSSIBLE ACROSS EASTERN FREMONT COUNTY AND MOST OF NATRONA
COUNTY...ESPECIALLY THE CASPER AND CASPER MOUNTAIN AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE URGED TO REPORT HAIL OR WIND GUSTS OVER 45 MPH.
THANK YOU.

In the hours before

Special weather statement, Apr 14, 1:26 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
126 PM MDT THU APR 14 2016

WYZ017>019-142015-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-WIND RIVER BASIN-LANDER
FOOTHILLS-
126 PM MDT THU APR 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 215
PM MDT...

AT 123 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF SHOWERS AND
ISOLATED STRONG THUNDERSTORMS ALONG THE FOOTHILLS OF THE WIND RIVER
RANGE. THIS LINE OF SHOWERS AND STORMS WAS MOVING NORTHEAST AT 40
MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE. AN AUTOMATED SENSOR
REPORTED A GUST TO 50 MPH SHORTLY AFTER 1 PM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  HUDSON AROUND 135 PM MDT.
  ARAPAHOE AROUND 140 PM MDT.
  RIVERTON AROUND 145 PM MDT.
  HIDDEN VALLEY AROUND 200 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THE STRONGER
THUNDERSTORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A
THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4297 10767 4253 10851 4274 10873 4277 10873
      4278 10876 4311 10911 4335 10858
TIME...MOT...LOC 1923Z 239DEG 49KT 4285 10873

JONES

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 1:26 PM MDTSpecial Weather StatementRIWFremont49 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.